MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL

ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL
Catalog Number 06687733160
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys cortisol ii on a cobas e411 disk analyzer.The sample initially resulted in a cortisol value of 7.93 ug/dl.The doctor questioned the result and the sample was repeated, resulting in a value of 1.51 ug/dl.The repeat value was deemed correct and was expected for the patient.The customer re-centrifuged the sample and located a small clot in it.The clot was removed and the sample was repeated three additional times, resulting in cortisol values of 1.53 ug/dl, 2.25 ug/dl, and 2.39 ug/dl.
 
Additional Manufacturer Narrative
The serial number of the e411 analyzer is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The customer verbally stated that the calibration and controls were acceptable.The sample centrifugation time was shorter and the speed was faster than recommended by the tube manufacturer.The field service engineer determined the issue was caused by a clot in the sample.Performance testing was run on the analyzer and was successful.The investigation determined the issue is consistent with incorrect pre-analytic sample handling.

Brand Name
ELECSYS CORTISOL II
Common Device Name
FLUOROMETRIC, CORTISOL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17604100
Report Number1823260-2023-02747
Device Sequence Number6125940
Product Code JFT
UDI-Device Identifier04015630940677
UDI-Public04015630940677
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06687733160
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale